Wisconsin, 2008Tornadoes and Hail in Wisconsin, May 25, 2008
May 25, 2008 · NWS MPX · 44 events in 6 counties and zones
A cold front was the catalyst for numerous reports of severe weather on this date.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 44
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front was the catalyst for numerous reports of severe weather on this date.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 25, 5:49 AM CST, 10 hours 27 minutes earlier.
Area forecast discussion, May 25, 5:49 AM CST, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 AM CDT SUN MAY 25 2008
.DISCUSSION...
FORECAST CONCERN NEAR TERM IS SEVERE CONVECTIVE POTENTIAL.
SCATTERED CONVECTION EXITING EASTERN CWA NOW...TIED INTO THE
INFLUX OF INSTABILITY/K INDEX GRADIENT MOVING EAST. 06Z MODELS
TREND REDEVELOPMENT OVER SOUTHWEST MN...AHEAD OF WARM FRONT BY 12Z
TODAY...THEN TRACK IT NORTHEAST TOWARD EC MN BY 18Z. 00Z 4KM NMM
WRF REFLECTIVITY DEVELOPED THE ACTIVITY TO THE SOUTHWEST BUT ROAD
IT EAST ALONG THE MN IA BORDER IN THE MORNING...WITH VERY LITTLE
REDEVELOPMENT WITH FROPA. WILL CONTINUE CURRENT TREND OF SEVERE
POTENTIAL INCREASING BY NOON OVER THE AREA. THIS WOULD BE ELEVATED
HAIL THREAT. STRATUS DEVELOPED AHEAD OF WARM FRONT/DEVELOP SFC LOW
REFLECTION TO THE SOUTHWEST OF THE AREA. THIS WILL BE HARD PRESSED
TO BURN OFF...ESPECIALLY TO THE EAST...AHEAD OF SURFACE BOUNDARY.
WILL HAVE VERY UNSTABLE AIRMASS IN PLACE AS FRONT RIDES EAST...IF
BREAKS IN THE LOW CLOUDS DEVELOP. RIGHT ENTRANCE REGION OF UPPER
LEVEL JET WILL BE OVER THE MN REGION AND COMBINED WITH ASCENT
GIVEN BY THE HEIGHT FALLS AS NRN PLAINS LOW SHIFTS EWD SHOULD BE
ENOUGH TO GENERATE SCT CONVECTION ALONG BOUNDARY. WILL HAVE TO
WATCH ANY ATTENDANT MID LEVEL SHORT WAVE...WILL AFFECT TIMING OF
SEVERE CONVECTION. WILL CONTINUE SEVERE WEATHER TREND FOR THE
AFTERNOON AND EARLY EVENING HOURS FROM CENTRAL MN TO WC WI. LARGE
HAIL AND STRONG WINDS WILL BE MAIN THREATS...ALTHOUGH AN ISOLATED
TORNADO WILL BE POSSIBLE...MAINLY OVER WC WI LATE AFTERNOON/EVENING.
MAIN ACTIVITY SHOULD BE EXITING INTO WI AFTER 00Z MON. SHOULD SEE
GOOD WARMING AS LOW CLOUDS CLEAR WITH SFC BOUNDARY. WILL CONTINUE
THE 80-85F TEMPERATURES TO THE SOUTHWEST.
AFTER THAT...FRONT SAGS SOUTH OF THE AREA FOR MONDAY. STILL SLGT
CHANCE POPS IN WRAPAROUND COLD AIR OVER THE NORTHEAST CWA.
OTHERWISE...COOLER AND DRY THROUGH WEDNESDAY. COULD SEE SOME FROST
POTENTIAL NORTHEAST CWA. MENTIONED SOME PATCHY FROST FOR NOW.
WARMER AIR RETURNS FOR THURSDAY ON THE BACKSIDE OF THE COLD
SURFACE HIGH. COULD SEE CLOUDS LIFTING INTO WESTERN MN THU
AFTERNOON...WITH SOME LIGHT SHOWERS POSSIBLE. POPS STILL LOW SO
WILL LEAVE GOING TREND OF POPS THURSDAY NIGHT.
&&
.AVIATION.../12Z TAF ISSUANCE/
LOW LEVEL STRATUS HAS PUSHED UP FROM IOWA OVER MOST OF MINNESOTA
TAF SITES IN ADVANCE OF A SURFACE TROUGH OVER THE EASTERN DAKOTAS.
THE 11-3.9 MICRON SPLIT WINDOW CHANNEL SHOWS THIS EXPANDING AREA
OF STRATUS FAIRLY WELL. STILL...SHRF OUTPUT SHOWS EXPLOSIVER CAPE
GROWTH AFTER 18Z TODAY OVER EASTERN MN INTO WESTERN WISCONSIN SO
STRONG TO SEVERE CONVECTION APPEARS LIKELY. WE HIT KEAU EXTRA HARD
WITH LESSER CONVECTIVE INTENSITY FOR SITES FURTHER WEST.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, May 25, 12:19 PM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
119 PM CDT SUN MAY 25 2008
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
261830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
119 PM CDT SUN MAY 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL..INTO SOUTH
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON AND
EVENING. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE FOUND
GENERALLY EAST OF A LINE FROM ST MICHAEL TO NEW ULM. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST AND SOUTH
CENTRAL MINNESOTA BETWEEN 3 PM AND 4 PM AND MOVE EAST ACROSS THE
REMAINDER OF THE AREA THROUGH EARLY EVENING. LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE...ALONG WITH A FEW TORNADOES...
ESPECIALLY OVER WEST CENTRAL WISCONSIN DURING THE LATE AFTERNOON
AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS RETURN TO THE FORECAST THURSDAY AND CONTINUE INTO
SUNDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH THE
REGION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING.
TRH
In the hours before
Local storm report, May 25, 3:44 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
444 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 NE ST MICHAEL 45.22N 93.64W
05/25/2008 M2.00 INCH WRIGHT MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 25, 3:55 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 SW BLAINE 45.13N 93.27W
05/25/2008 ANOKA MN TRAINED SPOTTER
LARGE TREES DOWN, HWY 47 AND HWY 118
&&
CARLYONLocal storm report, May 25, 3:56 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 2 ENE BUFFALO 45.19N 93.83W
05/25/2008 M0.88 INCH WRIGHT MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 25, 4:01 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
501 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 2 NE ANNANDALE 45.28N 94.10W
05/25/2008 M2.00 INCH WRIGHT MN TRAINED SPOTTER
0350 PM HAIL 4 SSE SILVER CREEK 45.26N 93.91W
05/25/2008 M3.00 INCH WRIGHT MN TRAINED SPOTTER
REPORTED 3.5 INCH HAIL. MUCH HOUSING DAMAGE.
&&
CARLYONLocal storm report, May 25, 4:10 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
510 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 SW CLEARWATER 45.37N 94.13W
05/25/2008 M0.75 INCH STEARNS MN TRAINED SPOTTER
0454 PM HAIL 1 S FOREST LAKE 45.26N 92.98W
05/25/2008 M1.00 INCH WASHINGTON MN TRAINED SPOTTER
0451 PM HAIL HAM LAKE 45.26N 93.20W
05/25/2008 M1.25 INCH ANOKA MN TRAINED SPOTTER
0500 PM HAIL 5 E BLAINE 45.18N 93.11W
05/25/2008 M2.00 INCH ANOKA MN TRAINED SPOTTER
0446 PM TSTM WND DMG 3 SSW BLAINE 45.12N 93.24W
05/25/2008 ANOKA MN TRAINED SPOTTER
13 INCH DIAMETER TREES DOWN.
&&
CARLYONLocal storm report, May 25, 4:11 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
511 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 3 WNW STANCHFIELD 45.70N 93.24W
05/25/2008 M1.00 INCH ISANTI MN TRAINED SPOTTER
&&
CARLYONEvent by event
34 hail, 7 thunderstorm wind, 3 tornado. Local standard time, as filed.
Tornado, St. Croix
- When
- May 25, 4:16 PM CST to 4:17 PM CST
- Where
- St. Croix County, 7.13 mi NW of Somerset to 7.01 mi NNW of Somerset
- Rating
- EF0
- Path length
- 0.92 mi
- Path width
- 50 yd
- Continued into
- Polk, Wi (MPX)
- Reported by
- NWS Storm Survey
- Coordinates
- 45.204, -92.764
A tornado touched down in the northern city limits of Marine on St. Croix of Washington County in Minnesota, crossed through St. Croix County of Wisconsin, then dissipated in Polk County, Wisconsin. A damage survey found scattered trees down in St. Croix County.
Hail, Polk
- When
- May 25, 4:16 PM CST
- Where
- Polk County, Osceola Muni Arpt
- Measured
- 0.75 in hail
- Reported by
- Airplane Pilot
- Coordinates
- 45.320, -92.700
Tornado, Polk
- When
- May 25, 4:17 PM CST to 4:18 PM CST
- Where
- Polk County, 3.61 mi SW of East Farmington to 3.48 mi SW of East Farmington
- Rating
- EF0
- Path length
- 0.14 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 45.210, -92.747
A tornado touched down in the northern city limits of Marine on St. Croix of Washington County in Minnesota, crossed through St. Croix County of Wisconsin, then dissipated in Polk County, Wisconsin. A damage survey found scattered trees down in St. Croix County.
Thunderstorm Wind, Polk
- When
- May 25, 4:20 PM CST to 4:45 PM CST
- Where
- Polk County, Horse Creek to 2.8 mi S of Clear Lake
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 45.270, -92.580
Scattered trees down, including some on roads. Several sheds damaged.
Thunderstorm Wind, St. Croix
- When
- May 25, 4:25 PM CST
- Where
- St. Croix County, 0.85 mi SE of Star Prairie
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.190, -92.520
Siding blown off shed and wrapped around tree trunk. Several trees toppled.
Hail, Polk
- When
- May 25, 4:30 PM CST
- Where
- Polk County, 2.63 mi SSE of Lykens
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.396, -92.446
At the intersection of Highways 8 and 46.
Thunderstorm Wind, St. Croix
- When
- May 25, 4:40 PM CST to 4:50 PM CST
- Where
- St. Croix County, 0.37 mi NW of Deer Park to 6.56 mi NE of Forest
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 45.184, -92.385
Scattered trees down, top off silo, shingles off a few roofs, sheds and outbuildings damaged.
Hail, Polk
- When
- May 25, 4:45 PM CST
- Where
- Polk County, Clayton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.330, -92.170
Hail, Polk
- When
- May 25, 4:45 PM CST
- Where
- Polk County, Clayton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.330, -92.170
Thunderstorm Wind, Barron
- When
- May 25, 4:50 PM CST to 5:05 PM CST
- Where
- Barron County, 1.77 mi SW of Reeve to 0.52 mi E of Dallas
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 45.211, -92.154
Uprooted and blown down trees. Barn down, roof partially off pole barn, few sheds and outbuildings down, trailer camper overturned.
Thunderstorm Wind, Dunn
- When
- May 25, 4:50 PM CST to 5:00 PM CST
- Where
- Dunn County, 1.2 mi W of Graytown to Ridgeland
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 45.203, -92.154
Scattered trees down. Few sheds and outbuildings down.
Tornado, Dunn
- When
- May 25, 4:55 PM CST to 5:00 PM CST
- Where
- Dunn County, 1.06 mi SSE of Graytown to 3.43 mi E of Graytown
- Rating
- EF0
- Path length
- 3.51 mi
- Path width
- 50 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 45.185, -92.125
Numerous trees were toppled, along with damage to a few barns, silos, and outbuildings.
Hail, St. Croix
- When
- May 25, 5:00 PM CST
- Where
- St. Croix County, Star Prairie
- Measured
- 3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.200, -92.530
Hail, St. Croix
- When
- May 25, 5:00 PM CST to 5:04 PM CST
- Where
- St. Croix County, New Richmond Arpt
- Measured
- 2.5 in hail
- Reported by
- Airplane Pilot
- Coordinates
- 45.150, -92.530
Hail, St. Croix
- When
- May 25, 5:00 PM CST
- Where
- St. Croix County, Somerset
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.120, -92.680
Hail, St. Croix
- When
- May 25, 5:02 PM CST
- Where
- St. Croix County, 1.38 mi S of Star Prairie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.180, -92.530
Hail, Barron
- When
- May 25, 5:05 PM CST
- Where
- Barron County, 2.39 mi SW of Dallas
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.230, -91.860
Hail, St. Croix
- When
- May 25, 5:06 PM CST
- Where
- St. Croix County, 0.49 mi W of New Richmond
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.120, -92.540
Hail, St. Croix
- When
- May 25, 5:06 PM CST
- Where
- St. Croix County, 1.19 mi NW of New Richmond
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.130, -92.550
Hail, St. Croix
- When
- May 25, 5:10 PM CST
- Where
- St. Croix County, 2.13 mi SSW of Erin
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.040, -92.430
Hail, Barron
- When
- May 25, 5:16 PM CST
- Where
- Barron County, 3.23 mi WSW of Chetek
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.280, -91.710
Hail, St. Croix
- When
- May 25, 5:18 PM CST
- Where
- St. Croix County, 1.76 mi NE of Cylon
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.136, -92.323
At Highway 64 and 240th St.
Hail, Barron
- When
- May 25, 5:20 PM CST
- Where
- Barron County, 2 mi S of Chetek
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.271, -91.650
Hail, St. Croix
- When
- May 25, 5:22 PM CST
- Where
- St. Croix County, 1.47 mi NNE of Emerald
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.100, -92.260
Hail, St. Croix
- When
- May 25, 5:24 PM CST
- Where
- St. Croix County, 3.45 mi N of Glenwood City
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.120, -92.170
Hail, Dunn
- When
- May 25, 5:28 PM CST
- Where
- Dunn County, 2.13 mi NNE of Downing
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.080, -92.120
Hail, Dunn
- When
- May 25, 5:42 PM CST
- Where
- Dunn County, 4.86 mi NE of Wheeler
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.100, -91.850
Hail, St. Croix
- When
- May 25, 5:42 PM CST
- Where
- St. Croix County, 8 mi S of Glenwood City
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.954, -92.170
Hail, Dunn
- When
- May 25, 5:50 PM CST
- Where
- Dunn County, 0.85 mi NE of Colfax
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.010, -91.710
Hail, Dunn
- When
- May 25, 5:55 PM CST
- Where
- Dunn County, 1.2 mi NW of Cedar Falls
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.940, -91.900
Hail, Chippewa
- When
- May 25, 5:55 PM CST
- Where
- Chippewa County, 2.7 mi NW of Albertville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.974, -91.644
Hail, Chippewa
- When
- May 25, 5:55 PM CST
- Where
- Chippewa County, 3.59 mi NNW of Albertville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.000, -91.620
Hail, Chippewa
- When
- May 25, 6:05 PM CST
- Where
- Chippewa County, 0.85 mi NW of Tilden
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.010, -91.440
Hail, Dunn
- When
- May 25, 6:08 PM CST
- Where
- Dunn County, Downsville
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.770, -91.930
Thunderstorm Wind, Chippewa
- When
- May 25, 6:10 PM CST
- Where
- Chippewa County, 0.85 mi NW of Chippewa Falls
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.940, -91.390
Large trees down. Twelve inch diameter and larger. Large trees damaged garage. Total of 15 trees toppled.
Hail, Dunn
- When
- May 25, 6:20 PM CST to 6:22 PM CST
- Where
- Dunn County, 5 mi SW of Elk Mound
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.819, -91.752
Hail, Eau Claire
- When
- May 25, 6:30 PM CST
- Where
- Eau Claire County, 2.08 mi ESE of Shawtown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.790, -91.490
Hail, Eau Claire
- When
- May 25, 6:35 PM CST
- Where
- Eau Claire County, 7 mi S of Eau Claire
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.719, -91.480
Hail, Eau Claire
- When
- May 25, 6:37 PM CST
- Where
- Eau Claire County, 0.49 mi W of Eau Claire
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.820, -91.490
Hail, Chippewa
- When
- May 25, 6:40 PM CST
- Where
- Chippewa County, 2.5 mi W of Stanley
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.970, -90.981
Thunderstorm Wind, Chippewa
- When
- May 25, 6:40 PM CST
- Where
- Chippewa County, 2.5 mi W of Stanley
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.970, -90.981
Eighteen inch tree limb severed. Wooden swing set, decorative windmill, small decorative playhouse destroyed.
Hail, Eau Claire
- When
- May 25, 6:45 PM CST
- Where
- Eau Claire County, 3.7 mi SW of Cleghorn
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.640, -91.470
Hail, Eau Claire
- When
- May 25, 6:45 PM CST
- Where
- Eau Claire County, 4.17 mi N of Brackett
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.760, -91.360
Hail, Eau Claire
- When
- May 25, 6:51 PM CST to 6:57 PM CST
- Where
- Eau Claire County, Augusta
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.680, -91.120
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, May 25, 20089 deaths · 70 injured · $102 million · EF5 · 115 events
- Tornadoes and Hail in Minnesota, May 25, 20082 deaths · 20 injured · $26 million · EF3 · 96 events
- Tornadoes and Flash Flooding in Iowa, May 25 to 26, 20084 injured · $2.8 million · EF3 · 46 events
- Tornadoes and Hail in Texas, May 25, 2008$630,000 · EF0 · 83 events
- Flash Flooding and Hail in Kansas, May 25, 2008$1.2 million · 1 in hail · 5 events
- Tornado and Hail in Wisconsin, May 25, 2008$250,000 · EF0 · 23 events
- Dust Storm and Hail in Texas, May 25, 2008$355,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in Missouri, May 25 to 26, 2008$154,000 · 1.75 in hail · 27 events
- Hail and Damaging Wind in Nebraska, May 25, 2008$335,000 · 1.25 in hail · 6 events
- Hail and Damaging Winds in Wisconsin, May 25, 2008$147,000 · 1 in hail · 18 events
- Hail and Lightning Strike in Wisconsin, May 25, 2008$200,000 · 0.88 in hail · 7 events
- Flash Flooding and Hail in Illinois, May 25 to 26, 2008$62,000 · 1.75 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109458, 110178, 109461, 110183, 101774, 101006, 110182, 105704, 107560, 101775, 110186, 107697, 101009, 101015, 105251, 101011, 101022, 101023, 101039, 101049, 101048, 101040, 101041, 101767, 101044, 101046, 101050, 110187, 101051, 101080, 101081, 101083, 101771, 101084, 101777, 105703, 101770, 105702, 101768, 105233, and more.